Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Arithmetical predicates and function quantifiers


Author: S. C. Kleene
Journal: Trans. Amer. Math. Soc. 79 (1955), 312-340
MSC: Primary 02.0X
DOI: https://doi.org/10.1090/S0002-9947-1955-0070594-4
Erratum: Trans. Amer. Math. Soc. 81 (1956), 524.
Erratum: Trans. Amer. Math. Soc. 80 (1955), 386.
MathSciNet review: 0070594
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] A. Church, A set of postulates for the foundation of logic, Ann. of Math. (2) vol. 33 (1932) pp. 346-366. MR 1503059
  • [2] M. Davis, On the theory of recursive unsolvability, Ph.D. thesis (typewritten), Princeton University, 1950.
  • [3] -, Relatively recursive functions and the extended Kleene hierarchy, Proceedings of the International Congress of Mathematicians (Cambridge, Mass., U.S.A., Aug. 30-Sept. 6, 1950), 1952, vol. 1, p. 723.
  • [4] S. C. Kleene, On notation for ordinal numbers, J. Symbolic Logic vol. 3 (1938) pp. 150-155.
  • [5] -, Recursive predicates and quantifiers, Trans. Amer. Math. Soc. vol. 53 (1943) pp. 41-73. Cf. the note under [6]. MR 0007371 (4:126b)
  • [6] -, On the forms of the predicates in the theory of constructive ordinals, Amer. J. Math. vol. 66 (1944) pp. 41-58. For an error in this and [5], cf. the bibliography of [7] or [8], or [9] where a corrected treatment is given. MR 0009757 (5:197e)
  • [7] -, Recursive functions and intuitionistic mathematics, Proceedings of the International Congress of Mathematicians (Cambridge, Mass., U.S.A., Aug. 30-Sept. 6, 1950), 1952, vol. 1, pp. 679-685. Erratum: p. 680 1. 8, after ``that'' insert ``for $ n > 1$". MR 0044468 (13:422a)
  • [8] -, Introduction to metamathematics, New York, Van Nostrand, Amsterdam, North Holland, and Groningen, Noordhoff, 1952, 10+550 pp. Erratum (1952 printing): p. 342 1. 7 from below, insert ``[2 exp'' after ``*'' and ``]'' at the end. MR 0051790 (14:525m)
  • [9] -, On the forms of the predicates in the theory of constructive ordinals (second paper), to appear in Amer. J. Math. MR 0009757 (5:197e)
  • [10] -, Hierarchies of number-theoretic predicates, Bull. Amer. Math. Soc. vol. 61 (1955) pp. 193-213. MR 0070593 (17:4f)
  • [11] S. C. Kleene and E. L. Post, The upper semi-lattice of degrees of recursive unsolvability, Ann. of Math. (2) vol. 59 (1954) pp. 379-407. MR 0061078 (15:772a)
  • [12] P. Lorenzen, Die Definition durch vollständige Induktion, Monatshefte für Mathematik und Physik vol. 47 (1938-1939) pp. 356-358. MR 0000038 (1:7c)
  • [13] G. Kreisel, On the interpretation of non-finitist proofs, J. Symbolic Logic vol. 16 (1951) pp. 241-267 and vol. 17 (1952) pp. 43-58.
  • [14] -, A variant to Hilbert's theory of the foundations of arithmetic, The British Journal for the Philosophy of Science vol. 4 (1953) pp. 107-129. MR 0060442 (15:670c)
  • [15] A. Mostowski, On definable sets of positive integers, Fund. Math. vol. 34 (1946) pp. 81-112. MR 0021923 (9:129f)
  • [16] -, A classification of logical systems, Studia Philosophica vol. 4 (1951) pp. 237-274.
  • [17] J. Myhill, Arithmetic with creative definitions by induction, J. Symbolic Logic vol. 18 (1953) pp. 115-118. MR 0062083 (15:924m)
  • [18] R. Péter, Über den Zusammenhang der verschiedenen Begriffe der rekursiven Funktion, Math. Ann. vol. 110 (1934) pp. 612-632.
  • [19] E. L. Post, Recursively enumerable sets of positive integers and their decision problems, Bull. Amer. Math. Soc. vol. 50 (1944) pp. 284-316. MR 0010514 (6:29f)
  • [20] -, Degrees of recursive unsolvability, Bull. Amer. Math. Soc. Abstract 54-7-269.
  • [21] Th. Skolem, Über die Zurückführbarkeit einiger durch Rekursionen definierten Relationen auf ``arithmetische", Acta litterarum ac scientiarum Regiae Universitatis Hungaricae Franscisco-Iosephinae, Sectio scientiarum mathematicarum (Szeged) vol. 8 (1936-37) pp. 73-88.
  • [22] C. Spector, Recursive well-orderings, to appear in J. Symbolic Logic. MR 0074347 (17:570b)
  • [23] A. Tarski, Einige Betrachtungen über die Begriffe der $ \omega $-Widerspruchsfreiheit und der $ \omega $-Vollständigkeit, Monatshefte für Mathematik und Physik vol. 40 (1933) pp. 97-112. MR 1550192
  • [24] -, A problem concerning the notion of definability, J. Symbolic Logic vol. 13 (1948) pp. 107-111. MR 0026625 (10:176b)
  • [25] H. Wang, Certain predicates defined by induction schemata, J. Symbolic Logic vol. 18 (1953) pp. 49-59. MR 0054535 (14:936c)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 02.0X

Retrieve articles in all journals with MSC: 02.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1955-0070594-4
Article copyright: © Copyright 1955 American Mathematical Society

American Mathematical Society